Evidence map›Paper›PMID 40422590›Full record

ArticleDiseases (Basel, Switzerland)2025

A Vitiligo-like Cutaneous Reaction Induced by Ribociclib in Advanced Breast Cancer: An Unusual Case Report from Colombia.

John Fernando Montenegro, Giovanna Patricia Rivas-Tafurt, Sinthia Vidal-Cañas, Miguel Ángel Diaz-Diaz, Cesar Eduardo Bermudez, Daniel Florez, Andres Felipe Bravo-Gustin, Yamil Liscano

Abstract readCase Reports
In one paragraph

Article in Diseases (Basel, Switzerland), 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed.

  1. Article
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

8 authors.

John Fernando MontenegroGrupo de Investigación en Salud Integral (GISI), Facultad de Salud, Universidad Santiago de Cali, Cali 760035, Colombia.
Giovanna Patricia Rivas-TafurtGrupo de Investigación en Genética, Fisiología y Metabolismo (GEFIME), Ciencias de la Salud Universidad Santiago de Cali, Cali 760035, Colombia.
Sinthia Vidal-CañasGrupo de Investigación en Salud Integral (GISI), Facultad de Salud, Universidad Santiago de Cali, Cali 760035, Colombia.
Miguel Ángel Diaz-DiazGrupo de Investigación en Salud Integral (GISI), Facultad de Salud, Universidad Santiago de Cali, Cali 760035, Colombia.
Cesar Eduardo BermudezPrograma de Especialización en Medicina Interna, Facultad de Salud, Universidad Santiago de Cali, Cali 5183000, Colombia.
Daniel FlorezPrograma de Especialización en Medicina Interna, Facultad de Salud, Universidad Santiago de Cali, Cali 5183000, Colombia.
Andres Felipe Bravo-GustinGrupo de Investigación en Salud Integral (GISI), Facultad de Salud, Universidad Santiago de Cali, Cali 760035, Colombia.
Yamil LiscanoGrupo de Investigación en Salud Integral (GISI), Facultad de Salud, Universidad Santiago de Cali, Cali 760035, Colombia.ORCID 0000-0002-2674-8725

Funding

Universidad Santiago de Cali Dirección General de Investigaciones de la Universidad Santiago de Cali under call No. DGI-01-2025Universidad Santiago de Cali project DGI- 445-621124-760 Fortalecimiento de grupo GISI.
6 · The paper itself

Abstract

backgroundCutaneous toxicities associated with CDK4/6 inhibitors are uncommon but may affect treatment adherence. We present the case of a patient with advanced breast cancer who developed vitiligo-like lesions after initiating ribociclib, contributing to the growing evidence of this under-recognized adverse effect.

methodsWe present the case of a 72-year-old woman diagnosed in 2007 with early-stage, luminal A, HER2-negative breast cancer, initially treated with surgery and tamoxifen. In 2022, she experienced locoregional recurrence with bone metastases. In January 2023, she began treatment with ribociclib plus letrozole. Two months later, she developed intense pruritus, xerosis, and paresthesia, followed by hypopigmented lesions on her face and upper extremities. Clinical evaluation, supported by photographs and a skin biopsy (led to a diagnosis of ribociclib-induced vitiligo. Management included dose adjustments to the ribociclib and dermatologic treatments, including topical corticosteroids, antihistamines, and short courses of oral prednisone.

resultsBy September 2024, her skin lesions had stabilized and her pruritus improved with a reduced dose of ribociclib (one tablet per day). However, the hypopigmented patches persisted, mainly on her face and extremities. Despite these cutaneous effects, she maintained an acceptable quality of life and continued effective oncologic treatment.

conclusionsThis case highlights the importance of early recognition and management of ribociclib-related cutaneous toxicities. A multidisciplinary approach is essential to minimize adverse effects without compromising therapeutic efficacy. Further research into the dermatologic manifestations of targeted therapies is needed to optimize patient care.

Indexed as

autoimmunebreast cancerhypopigmentedribociclibvitiligo

Identifiers

PMID40422590
PMCPMC12109713

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.